MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU525
Medical Device Problem Codes Application Program Problem: Dose Calculation Error (1189); Unstable (1667); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown/ asked but not available.Section b3:unknown/ asked but not available.The device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded monofocal intraocular lens (iol) was explanted from the patient's right eye.Explant was due to an unknown reason.The suspect iol was replaced with another same-model but low-diopter johnson and johnson iol.Patient status is unknown.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information received on 02/20/2023 and revealed that the initial ora verification resulted in incorrect power.Needed lens with stronger astigmatism power.Iol reposition done on (b)(6) 2023.Patient satisfied with results and no injury.Based on additional information the following sections have been updated accordingly: based on the additional information received, the codes from the initial mdr of code 1845 - eye injury, 2993 - adverse event without identified device or use problem and are no longer applicable.The following codes have been added to reflect the new information: section h6: health effect - impact code: code 4628 - device repositioning.Section h6: health effect - clinical code: code 4582 -no clinical signs, symptoms or conditions.Section h6: medical device problem code: code 1667 - unstable.Section h6: medical device problem code: code 1189 - application program problem: dose calculation error.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18625990
Report Number3012236936-2024-00147
Device Sequence Number12745412
Product Code MJP
UDI-Device Identifier05050474749610
UDI-Public(01)05050474749610(17)260419
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2026
Device Model NumberDIU525
Device Catalogue NumberDIU525U260
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/20/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale